MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884016HR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the tip of the blade was broken during an ess (endoscopic sinus surgery) procedure.It was noted that there was no broken piece(s) of the device that was left inside the patient's body.It was the initial use of the device.There was no delay in the procedure as a result of this event.The procedure was completed using a back-up device.There was no patient impact or injury.
 
Additional Manufacturer Narrative
Analysis found that there was no portion of the tip that was detached or missing.The inner spiral wrap broke at its proximal most end.The inner spiral wrap break would have been contained by the outer tube while in the handpiece, if a portion detached and became a device fragment, it would have had to occur after the blade was removed from the handpiece.When viewed under magnification, there was damage to the hubs that is consistent with improper or difficulty loading the device into the handpiece: dimples on the front hub prior to the locking area caused by a misalignment of the handpiece locking mechanism; locking area deformation caused by the back side of the front collet of the handpiece; and deformation of the proximal inner hub chevrons caused by the handpiece drive mechanism.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Analysis found that the tip was stretched out of the outer tube support area by 0.19¿ which would have resulted in the reported event.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key9104276
Report Number1045254-2019-00468
Device Sequence Number2113107
Product Code EQJ
UDI-Device Identifier20885074080646
UDI-Public20885074080646
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2022
Device Model Number1884016HR
Device Catalogue Number1884016HR
Device Lot Number0214793434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer10/03/2019
10/03/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date10/04/2019
10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1